Iowa, 2004

Hail in Iowa, June 14, 2004

June 14, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 14, 2:50 AM CST, 20 minutes earlier.

Area forecast discussion, Jun 14, 2:50 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 AM CDT MON JUN 14 2004

.DISCUSSION...
TSTM COVERAGE AND STRENGTH REMAIN MAIN FORECAST CHALLENGE BOTH IN
SHORT AND INTERMEDIATE TERM.

SHORT TERM...INTENSE SHORTWV TROF/VORT MAX MOVG ACRS SERN SD DRIVING
SFC FNT AND SCT STRONG/SVR THUNDERSTORMS ACROSS NERN NEBRASKA...NOT
HANDLED THE BEST WITH YDAS PROGS...SPCLY THE UPR SYSTEM AND QPF.  WL
BE DOING LAST MINUTE ADJUSTMENT IN TSTM POPS/COVERAGE WITH EARLY
MORNING THUNDERSTORMS...BUT IT LOOKS LIKE MUCH OF THE ACTIVITY COULD
BE CONFINED TO FAR ECNTRL NEBR AND IA COUNTIES BY ISSUE TIME.  WL
KEEP SMALL POPS IN THIS MORNING ACROSS THE SOUTH HOWEVER AS FRONT
WILL BE PUSHING THROUGH HIGHER THETA E AIR.  FRONT SETTLES S OF MUCH
OF CWA THIS AFTN WITH AN APPARENT DECREASE CHANCE OF TSTMS.
HOWEVER...WL KEEP SMALL IN ACRS THE SE AS FRONT SHOULD LOSE ITS SWD
PUSH AND OUTFLOW BOUNDARIES HAVE BEEN RECENTLY CREATING RESULTS NOT
QUITE AS EXPECTED. MADE LTL CHANGE TO HIGHS.

TNGT INTO TUE NIGHT/EARLY WED. RATHER ACTIVE CONVECTIVE PERIOD FOR
CWA IN THE WORKS...ALTHOUGH BASED ON LATEST GFS/ETA LOOKS LIKE THE
WARM ADVCTN CONVECTION MAY BE DELAYED UNTIL MORE AFTER MIDNIGHT
LEADING INTO TUE AM.  ADJUSTED POPS A LTL TO REFLECT THIS.  SWING
SHIFT ALREADY BEGIN INCREASING POPS LATER TUE INTO TUE...AND BESIDES
SVR WEATHER...HEAVY RAIN ALSO WILL BECOME AN ISSUE.  DID NOT ISSUE A
FLOOD WATCH WITH MORNING PACKAGE...BUT WITH RECENT SIGFNT RAINS AND
LOW FLASH FLOOD INDICES THIS MAY HAVE TO BE ADDRESSED IF MODELS QPF
FCST REMAINS CONSISTENT AND ACTIVITY LOOKS LIKE IT WL LINGER FOR ANY
LENGTH OF TIME.  STILL SOME QUESTION ON HOW CONVECTIVE DEBRIS AND
ANY OUTFLOW BOUNDARIES AFFECT NEW DVLPMNT PREFRONTAL TUE SO DIDNT
CHANGE CONVECTIVE TIMING OR HIGHS TOO MUCH...IF ANY.

REST OF FCST...STRONGER UPR TROF SWINGING ACRS NRN PLAINS LATE TUE
WL BE DRIVING A STRONGER COLD FRONT THROUGH AND S OF CWA WED. THIS
HAS BEEN FAIRLY CONSISTENTLY ADVERTISED LAST SVRL RUNS SO LOWERED
HIGHS A LTL WED AND THU.  EVEN WITH SFC HIGH BUILDING INTO CNTRL
PLAINS...HARD TO RULE OUT PCPN FOR SURE AS A SERIES OF SHRTWV TROFS
CONTINUE PIVOTING THRU OR NEAR CWA.  SO MADE LTL/NO CHANGES TO POPS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

CHERMOK
Hazardous weather outlook, Jun 13, 6:25 PM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
725 PM CDT SUN JUN 13 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
725 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SOME STORMS COULD
PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...ESPECIALLY
ACROSS PARTS OF SOUTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

SEVERE THUNDERSTORMS MAY OCCUR MONDAY EVENING INTO MONDAY NIGHT.
THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY
NIGHT...THEN AGAIN FRIDAY INTO FRIDAY NIGHT. STORMS ON TUESDAY COULD
BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. LATER HAZARDOUS
WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THE
TIMING AND POTENTIAL HAZARDS WITH THUNDERSTORM ACTIVITY LATER IN
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEED TONIGHT...BUT IT MAY
BE NEEDED ON MONDAY.

MILLER

In the hours before

Local storm report, Jun 14, 2:56 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
356 AM CDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0158 AM     HAIL             VERDIGRE                42.60N 98.04W
06/14/2004  0.88 INCH        KNOX               NE   LAW ENFORCEMENT

0341 AM     HAIL             N OAKLAND               41.84N 96.47W
06/14/2004  1.25 INCH        BURT               NE   LAW ENFORCEMENT

&&

GRIFFIS

The radar

The Omaha radar (KOAX), 62 km away, was scanning. The volume nearest the first event began at 09:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harrison

When
June 14, 3:10 AM CST
Where
Harrison County, 3 mi NW of Little Sioux
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.833, -96.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404899.